MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX50030UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and highly calcified lesion within the saphenous vein graft exhibiting 95% stenosis.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing device from the hoop.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did not pass through a previously-deployed stent.Excessive force was not used during delivery.It was reported that the stent was attempted to be delivered to the lesion.It would not cross and upon removal from the artery the stent edge caught on the edge of the guide catheter and sheared off and dislodged.It was noticed immediately and the stent was snared and removed successfully with no patient injury.
 
Additional Manufacturer Narrative
The inflation device remained on neutral pressure during delivery of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7904715
Report Number9612164-2018-02510
Device Sequence Number13873912
Product Code NIQ
UDI-Device Identifier00643169557345
UDI-Public00643169557345
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2019
Device Model NumberRONYX50030UX
Device Lot Number0008788418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/10/2018
11/26/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/15/2018
12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR